Volume 52, Number 1, January–February 2018
|Page(s)||181 - 206|
|Published online||04 May 2018|
A priori estimates and optimal finite element approximation of the MHD flow in smooth domains
School of Mathematics and Statistics, Xi’an Jiaotong University,
710049, P.R. China
2 Department of Mathematics, Chinese University of Hong Kong, Shatin, N.T., Hong Kong
* Corresponding author: e-mail: email@example.com
Accepted: 11 January 2018
We study a finite element approximation of the initial-boundary value problem of the 3D incompressible magnetohydrodynamic (MHD) system under smooth domains and data. We first establish several important regularities and a priori estimates for the velocity, pressure and magnetic field (u, p, B) of the MHD system under the assumption that ∇u ∈ L4(0,T;L2(Ω)3 × 3) and ∇ × B ∈ L4(0,T;L2(Ω)3). Then we formulate a finite element approximation of the MHD flow. Finally, we derive the optimal error estimates of the discrete velocity and magnetic field in energy-norm and the discrete pressure in L2-norm, and the optimal error estimates of the discrete velocity and magnetic field in L2-norm by means of a novel negative-norm technique, without the help of the standard duality argument for the Navier-Stokes equations.
Mathematics Subject Classification: 65N30 / 35Q35 / 65N12 / 76M10 / 76W05
Key words: MHD flow / finite element approximations / a priori estimates / error estimates / negative-norm technique
© EDP Sciences, SMAI 2018
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.